MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 ALTITUDE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 ALTITUDE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 9411200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent corpectomy surgery at t6 (right side anterior lateral approach) due to ankylosing spondylitis cord compression.Intra-op, the inserter broke while implanting the cage.The surgeon was concerned about the sterility of the driver, and the inserter was removed in sterile manner and surgical gloves were changed.No parts of the product were left in the patient.No harm was caused to the patient.
 
Additional Manufacturer Narrative
Product analysis results: visual optical visual and optical examination confirmed the thumb wheel of the inserter has broken off the back side of the shaft at the weld.Optical inspection did not reveal any defects in the weld that could contribute to the weld failing.The breakage of the instrument is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
T2 ALTITUDE EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8559866
Report Number1030489-2019-00488
Device Sequence Number19216774
Product Code MQP
UDI-Device Identifier00613994730275
UDI-Public00613994730275
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9411200
Device Lot NumberCA10M032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight79